ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Robust control of multilink flexible manipulators

Theodore, Rex J and Ghosal, Ashitava (2003) Robust control of multilink flexible manipulators. In: Mechanism and Machine Theory, 38 (4). pp. 367-377.

[img] PDF
Robust_control.pdf - Published Version
Restricted to Registered users only

Download (163kB) | Request a copy
Official URL: http://www.sciencedirect.com/science?_ob=ArticleUR...


This paper deals with some robustness aspects of a model based controller used for trajectory tracking in multi-link flexible manipulators. It is known in literature that the finite element formulation over-estimates the natural frequencies of the original system. We show that over-estimation of natural frequencies may lead to unstable closed-loop response for flexible manipulators using a model based inversion control algorithm. A robust controller design based on the second method of Lyapunov using simple quantitative bounds on the model uncertainties is illustrated for use during the trajectory tracking phase in multi-link manipulator control. In order to actively suppress the link vibrations excited during the trajectory tracking phase, a second controller based on end-point sensing and the rigid Jacobian of the manipulator is used. The performance of the two-stage controller is illustrated with the help of numerical simulations of a flexible elbow manipulator.

Item Type: Journal Article
Publication: Mechanism and Machine Theory
Publisher: Elsevier Science
Additional Information: Copyright of this article belongs to Elsevier Science.
Keywords: Flexible;Manipulators;Robustness;Control.
Department/Centre: Division of Mechanical Sciences > Mechanical Engineering
Date Deposited: 03 Nov 2009 08:49
Last Modified: 19 Sep 2010 04:56
URI: http://eprints.iisc.ac.in/id/eprint/17313

Actions (login required)

View Item View Item